When rounding on your patient who has an insulin drip, you note them to be semi-concious and very difficult to arouse. A rapid blood glucose check revealed a blood sugar of 38. What should you first administer?

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- 50 ml Dextrose

- 4 oz orange juice

- PO glucose tablets

- Peanut butter and crackers

Rationale

Due to the decreasing level of conciousness, it is not safe to admininster anything oral to this patient due to the risk of aspiration. IV or IM administration of dextrose is safest and most appropraite.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

67%

Answered The Question Correctly.

Question Information

Question Difficulty
Total - 178
Correct - 120
Percent Right - 67.4157303371
User Feedback
3
1

 

Question ID - 368818

View All Other Nursing Practice Questions